MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC HYDROMARK BREAST BIOPSY SITE MARKER; BIOPSY SITE IDENTIFIER

DEVICOR MEDICAL PRODUCTS INC HYDROMARK BREAST BIOPSY SITE MARKER; BIOPSY SITE IDENTIFIER
Model Number 4010-03-09-T3
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A hydromark¿ marker is comprised of a bioresorbable hydrogel plug embedded with a nonresorbable radiopaque titanium marker.The hydromark¿ breast biopsy site marker is packaged in a sterile rigid, disposable applicator for single patient use.Plunger shears are a potential occurrence for the hydromark¿ breast biopsy site marker (or marker) when the device is not used in accordance with the instructions for use and/or the deployment guide that accompanies the device, for example, when the user does not release pressure from the plunger after marker deployment.Biopsy probes contain extremely sharp edges along the aperture opening to effectively excise tissue.Maintaining pressure on the plunger creates the possibility of the plunger rod catching on one of these edges and shearing.The instruction for use and deployment guide, provided with the device, must be followed to avoid the applicator from shearing.In accordance with iso 13485:2016 and iso 10993-1 requirements, the hydromark¿ breast biopsy site marker devices have been tested for biocompatibility for their intended use and patient contact duration per iso 10993-1.The hydrogel marker and titanium clip are the only hydromark¿ components classified as having "permanent patient contact." components of the applicator are classified as "limited patient contact" and qualified for the intended use during the procedure.Applicator materials are considered medical-grade but have not been evaluated for permanent implantation.We recommend removal of the sheared materials.As with any implanted device, the implant site should be monitored for any signs of irritation or reaction following the surgical procedure.The representative reported that after they inserted the marker they manually turn the probe and there was a small amount of resistance.They took an x-ray and there was no visible marker.The technician moved the probe back into the biopsy position and tried to deploy the marker again.This time the marker stuck to the plunger.When they tried to deploy the device from the patient to insert a new one the technician felt resistance.They took a new image and the plunger coil was visible.After reaching out we cannot confirm that the patient went back to get the foreign material removed.To date there has been no information to confirm permanent impairment of a body function or permanent damage to a body structure, or a condition that necessitates an unexpected medical or surgical intervention to prevent such a disease, disorder or abnormal physical state or permanent impairment or damage.We have requested the return of the device to further evaluate any other potential root causes.
 
Event or Problem Description
The representative reported that after they inserted the marker they manually turn the probe and there was a small amount of resistance.They took an x-ray and there was no visible marker.The technician moved the probe back into the biopsy position and tried to deploy the marker again.This time the marker stuck to the plunger.When they tried to deploy the device to insert a new one the technician felt resistance.They took a new image and the plunger coil was visible.
 
Additional Manufacturer Narrative
The initial report was submitted on 10-feb-2023.The initial report had the following incorrect information: h6 - should have listed the following codes type of investigation 4118 investigation findings 3233 investigation conclusions 11 e1 contact name.This follow up (follow-up #1) includes: h6 updated investigation codes d9 updated to check box "returned to manufacturer" with the date h3 update to yes h11 information below device was received on 09-mar-2023.After analysis the voice of customer was confirmed, however the device was found to be conforming.This event can occur if: - the user does not relieve pressure from the plunger and attempts to remove the marker/move the marker independently from the probe - the user does not relieve pressure from the plunger and rotates the delivery system independently from the probe - two additional causes include the plunger sticking and the user making the above 2 use errors - the spring (flat spring) not forcing the cannula back into the applicator and removing the marker independently as mentioned in the initial report, the instruction for use and deployment guide, provided with the device, must be followed to avoid the applicator from shearing.In accordance with iso 13485:2016 and iso 10993-1 requirements, the hydromark¿ breast biopsy site marker devices have been tested for biocompatibility for their intended use and patient contact duration per iso 10993-1.The hydrogel marker and titanium clip are the only hydromark¿ components classified as having "permanent patient contact." components of the applicator are classified as "limited patient contact" and qualified for the intended use during the procedure.Applicator materials are considered medical-grade but have not been evaluated for permanent implantation.We recommend removal of the sheared materials.As with any implanted device, the implant site should be monitored for any signs of irritation or reaction following the surgical procedure.
 
Additional Manufacturer Narrative
The initial report was submitted 10-feb-2023.The purpose of this follow up report (#2) is to correct g3 'date received by manufacturer' in the initial report which stated "20-jan-2023" and should have been "19-jan-2023".

Brand Name
HYDROMARK BREAST BIOPSY SITE MARKER
Common Device Name
BIOPSY SITE IDENTIFIER
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way fifth floor
cincinnati OH 45241
Manufacturer (Section G)
DEVICOR MEDICAL PRODUCTS DE MEXICO
sor juanaines de la cruz
#20152 4-b
parque industrial, tijuana 22440
MX   22440
Manufacturer Contact
vivian boyd
300 e business way fifth floor
cincinnati, OH 45241
MDR Report Key16353547
Report Number3008492462-2023-00002
Device Sequence Number20562500
Product Code NEU
UDI-Device Identifier10841911100147
UDI-Public(01)10841911100147(17)251006(10)F12241202D
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2025
Device Model Number4010-03-09-T3
Device Lot NumberF12241202D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer01/20/2023
01/19/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/22/2024
06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown